Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 108, NWS Tulsa, OK

June 2, 2018LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2018, 2:15 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 2:15 PM CDT (19:15 UTC)
Expired
Jun 2, 2018, 3:00 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 2:46 PM CDTHAIL 11 S Hodgen, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2602 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

123 
WUUS54 KTSA 021915
SVRTSA
ARC131-OKC079-022000-
/O.NEW.KTSA.SV.W.0108.180602T1915Z-180602T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
215 PM CDT SAT JUN 2 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Sebastian County in west central Arkansas...
  Central Le Flore County in southeastern Oklahoma...

* Until 300 PM CDT

* At 215 PM CDT, a severe thunderstorm was located near Wister,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Poteau...                         Heavener...
  Wister...                         Howe...
  Lake Wister State Park...         Heavener Runestone State Park...
  Hodgen...                         Summerfield...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3496 9433 3495 9434 3495 9435 3496 9437
      3494 9439 3495 9441 3493 9443 3493 9445
      3471 9445 3469 9450 3491 9494 3505 9464
      3496 9428
TIME...MOT...LOC 1915Z 292DEG 32KT 3494 9473 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
960 
WWUS54 KTSA 021929
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
229 PM CDT SAT JUN 2 2018

ARC131-OKC079-022000-
/O.CON.KTSA.SV.W.0108.000000T0000Z-180602T2000Z/
Sebastian AR-Le Flore OK-
229 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES...

At 229 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Heavener Runestone State Park to 4
miles southeast of Lake Wister State Park, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Poteau...                         Heavener...
Howe...                           Heavener Runestone State Park...
Hodgen...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3496 9433 3495 9434 3495 9435 3496 9437
      3494 9439 3495 9441 3493 9443 3493 9445
      3471 9445 3469 9450 3487 9486 3503 9457
      3496 9428
TIME...MOT...LOC 1929Z 291DEG 27KT 3495 9456 3487 9473 

HAIL...1.00IN
WIND...60MPH
 
$$
488 
WWUS54 KTSA 021947
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
247 PM CDT SAT JUN 2 2018

ARC131-021957-
/O.CAN.KTSA.SV.W.0108.000000T0000Z-180602T2000Z/
Sebastian AR-
247 PM CDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEBASTIAN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.

LAT...LON 3471 9445 3469 9450 3481 9474 3493 9445
TIME...MOT...LOC 1947Z 298DEG 27KT 3481 9458 

$$

OKC079-022000-
/O.CON.KTSA.SV.W.0108.000000T0000Z-180602T2000Z/
Le Flore OK-
247 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EAST CENTRAL LE FLORE COUNTY...

At 247 PM CDT, a severe thunderstorm was located 5 miles south of
Heavener, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Hodgen...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3471 9445 3469 9450 3481 9474 3493 9445
TIME...MOT...LOC 1947Z 298DEG 27KT 3481 9458 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:42 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 2, 12:42 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1242 PM CDT Sat Jun 2 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered to broken mid clouds are expected to continue to spread
across the CWA as a cold front moves through the region. Along and
ahead of the front...scattered convection will be possible over
mainly Northwest Arkansas into Southeast Oklahoma through the
afternoon hours and will carry VCTS for Northwest Arkansas TAF
sites. Behind the frontal boundary...breezy northerly winds are
forecast with lighter northerly winds overnight into Sunday. Cloud
cover should begin to clear out this evening with mostly clear
conditions forecast overnight into Sunday.

&&

.PREV DISCUSSION... /Issued 1052 AM CDT Sat Jun 2 2018/

..UPDATE...

DISCUSSION...
At mid morning...a cold front was located from Southwest Oklahoma
to Northeast Kansas. Out ahead of the front...an outflow boundary
associated with the decaying MCS over Southwest Missouri was
pushing rain cooled air southward into far Northeast Oklahoma.
Across the rest of Eastern Oklahoma and Northwest
Arkansas...mostly clear to mostly cloudy skies were common with
temps in the mid/upper 80s over East Central/Southeast Oklahoma
and West Central Arkansas.

Through this afternoon...the outflow boundary is expected to slow
its progression southward and get overtaken by the cold front
pushing southeast into/across the CWA. Will keep a slight chance
pop along/near the outflow boundary through the morning hours and
then continue the increasing pops for the afternoon hours across
Southeast Oklahoma and Northwest Arkansas ahead of the front.
Large amounts of CAPE with marginal shear values are forecast ahead
of the front as the cap currently in place looks to erode this
afternoon. These conditions will allow for at least a limited
severe potential this afternoon into the evening hours before the
front exits the CWA. Damaging winds and large hail look to be the
main threats.

Also ahead of the cold front...dewpoints in the mid 70s and temps
warming into the low/mid 90s will aid in afternoon heat index
values reaching to the 105-106 degree range over parts of
Southeast Oklahoma and West Central Arkansas. Thus...will issue a
heat advisory for these locations running 18z-00z with the thought
that parts of the advisory could be cancelled early behind the
cold front. Behind the front...across Northeast Oklahoma into far
Northwest Arkansas...afternoon temps in the upper 80s to low 90s
will be possible along with breezy northerly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  88  62  87 /   0   0   0  10
FSM   66  87  63  89 /  30   0   0  10
MLC   65  85  61  85 /  10   0   0  10
BVO   58  86  57  87 /   0   0   0  10
FYV   59  82  53  83 /  20   0   0  10
BYV   61  85  57  84 /  20   0   0  10
MKO   63  85  60  87 /  10   0   0  10
MIO   60  84  57  86 /   0   0   0  10
F10   65  84  61  85 /  10   0   0  10
HHW   69  88  63  88 /  40   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053-073>076.

AR...Heat Advisory until 7 PM CDT this evening for ARZ029.

&&

AVIATION.....20
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
100 PM CDT Sat Jun 2 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
100 PM CDT Sat Jun 2 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After 2 PM.

DISCUSSION...
A broken line of thunderstorms have begun to develop across
Eastern Oklahoma and Northwest Arkansas out ahead of a cold front
moving into the region. Thunderstorms are expected to continue to
develop and spread across mainly Southeast Oklahoma and Northwest
Arkansas through this evening as the front pushes across the
region. High amounts of instability...though paired with marginal
shear values...will allow for severe thunderstorms to be possible
into the evening hours ahead of the front with the greater
potential over parts of Southeast Oklahoma and also Northwest
Arkansas. Damaging winds and large hail will be the main threats.

Also this afternoon...ahead of the front...afternoon heat index
values will rise to around 105 to 107 degrees across parts of
Southeast Oklahoma and West Central Arkansas. Thus...a heat
advisory is in effect through the afternoon hours for these
locations. Behind the frontal passage...across Northeast
Oklahoma...gusty northerly winds of 20 to 30 mph will be
possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY THROUGH FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The cold front will bring some relief from the heat by Sunday
and into early next week. Storm chances remain in the forecast
mainly for Monday night into Tuesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 2, 12:49 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1249 PM CDT SAT JUN 2 2018

ARZ010-019-OKZ068>070-072-074-021830-
Washington AR-Crawford AR-Haskell OK-Adair OK-Muskogee OK-
Sequoyah OK-Cherokee OK-
1249 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
SOUTHWESTERN WASHINGTON...NORTHEASTERN HASKELL...NORTHWESTERN
SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN CHEROKEE AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 130 PM CDT...

At 1248 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Stilwell to 3 miles east of
Porum. Movement was east at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Sallisaw...                       Stilwell...
Vian...                           Porum...
Marble City...                    Tamaha...
Brushy...                         Strickler...
Brushy Lake State Park...         Bunch...
Box...                            Mc Key...
Odell...

This includes Interstate 40 in Oklahoma between mile markers 288 and
310.

LAT...LON 3585 9425 3529 9490 3531 9533 3582 9468
TIME...MOT...LOC 1748Z 264DEG 25KT 3578 9468 3537 9521
Special weather statement, Jun 2, 1:23 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
123 PM CDT SAT JUN 2 2018

ARZ019-020-029-OKZ072-074>076-021900-
Sebastian AR-Franklin AR-Crawford AR-Haskell OK-Latimer OK-
Sequoyah OK-Le Flore OK-
123 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...SOUTHERN
CRAWFORD...NORTHERN SEBASTIAN...SOUTHEASTERN HASKELL...SOUTHEASTERN
SEQUOYAH...NORTHEASTERN LATIMER AND NORTHERN LE FLORE COUNTIES UNTIL
200 PM CDT...

At 123 PM CDT, strong thunderstorms were located along a line
extending from near Short to 4 miles north of Robbers Cave State
Park. Movement was east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Poteau...
Ozark...                          Cedarville...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Spiro...                          Arkoma...
Mulberry...                       Panama...
Dyer...                           Hackett...
Bonanza...                        Keota...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 27.
 Interstate 40 in Oklahoma between mile markers 309 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 26.

LAT...LON 3484 9500 3503 9545 3503 9535 3510 9535
      3562 9447 3551 9385
TIME...MOT...LOC 1823Z 287DEG 31KT 3556 9447 3505 9533
Special weather statement, Jun 2, 1:56 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
156 PM CDT SAT JUN 2 2018

ARZ020-029-OKZ076-021930-
Sebastian AR-Franklin AR-Le Flore OK-
156 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SEBASTIAN
AND NORTHERN LE FLORE COUNTIES UNTIL 230 PM CDT...

At 156 PM CDT, strong thunderstorms were located along a line
extending from 3 miles north of Bonanza to 4 miles north of Fanshawe.
Movement was east at 35 mph.

Dime to penny size hail and wind gusts up to 50 mph will be possible
with these storms.

Locations in or near the path include...
Fort Smith...                     Poteau...
Charleston...                     Greenwood...
Barling...                        Pocola...
Heavener...                       Mansfield...
Wister...                         Hackett...
Howe...                           Hartford...
Huntington...                     Bonanza...
Fanshawe...                       Midland...
Cameron...                        Heavener Runestone State Park...
Excelsior...                      Bloomer...

This includes Interstate 540 between mile markers 12 and 14.

LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
      3506 9425 3506 9423 3497 9424 3495 9434
      3496 9437 3493 9445 3476 9446 3490 9500
      3493 9500 3494 9493 3498 9493 3534 9437
      3527 9392 3523 9392
TIME...MOT...LOC 1856Z 285DEG 29KT 3529 9442 3501 9493

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:52 AM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, McIntosh, Pittsburg, Pushmataha8 hr
Jun 2, 12:49 PM CDTSpecial Weather StatementTSASequoyah41 min
Jun 2, 1:23 PM CDTSpecial Weather StatementTSAHaskell37 min
Jun 2, 1:56 PM CDTSpecial Weather StatementTSALeFlore34 min
Jun 2, 2:57 PM CDTSevere Thunderstorm WarningTSALeFlore23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.